MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR; STAPLE, IMPLANTABLE
Catalog Number CS40G
Medical Device Problem Codes Failure to Form Staple (2579); Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 6/25/2026 d4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished cs40g, with lot number a9dj2k, and no non-conformances were identified.Additional information was requested and the following was obtained: please provide more details about the device quality issue.Was the device difficult to fire? surgeon noted the stapler felt different when firing did the device fire? yes was the device difficult to fire? did the device cut? yes if the device cut/fired, was the cut line complete? the stapler fired but looked like it opened up when they checked did the device staple? yes if the device stapled/fired, was the staple line complete? the staple line looked like it opened up if the device was stapled, was the shape of the staples (b-formation, irregular, unformed)? unknown did the device close? yes did the device open? yes was the device difficult to close on the tissue? unknown was the device difficult to open? no on which firing did this occur? first did the tissue retaining pin lock into the correct position? yes was there a patient consequence? if yes, how was the issue addressed? they used another contour and then tried to connect the anastomoses.The surgeon admits the patients tissue was extremely fragile.She isn't sure if the tissue gave away or the stapler.Patient ended up with an apr.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? apr attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? when was the staple retaining cap removed? what provisions did the surgeon take to ensure the tissue was lying evenly within the jaws? can more information be provided about staple form? was the device difficult to close? was the device closed and repositioned multiple times prior to firing? was the device difficult to fire? was the distal transection completed in one or multiple firings? what is the scrub's experience with reloading the device? were there any difficulties loading the device? what did they do to ensure that the cartridge was snapped in please prior to closing the device? was the retaining pin placed manually or automatically? what is the current status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a low anterior resection, the contour stapler ¿misfired¿.Surgeon had to open another stapler to complete the surgery.The procedure was delayed by 25 minutes and no patient consequences were reported.

Brand Name
CONTOUR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25625850
Report Number3005075853-2026-05008
Device Sequence Number10134381
Product Code GDW
UDI-Device Identifier10705036012405
UDI-Public(01)10705036012405(17)300430(10)A9843X
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K062869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS40G
Device Lot NumberA9843X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown